Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Sertraline Blip?

(7 Posts)
Bookworm13 Thu 28-Apr-16 13:58:53

Hope you are all doing ok!

I am on Sertraline and it is week 6 of my increased dose (150mg). I suffer with anxiety.

I started taking it in November (50mg) and was on that dose for about 8 weeks. It was then increased to 100mg, which I was on for around 7 weeks.

I felt terrific on Monday, but a little flat on Tuesday. Yesterday, I definitely felt better, but this morning I woke up feeling anxious and haven't had a great morning at all!

Could this just be a "blip", which I've read about? I'm seeing my GP again in three weeks for a catch-up.
Any advice or reassurance would be most welcome! Thanks!

ScarlettDarling Thu 28-Apr-16 14:07:57

Don't worry (silly thing to say to someone who has anxiety issues I know! Fellow sufferer here!)

Remember, sertraline, just like any ad, doesn't stop you feeling things. You will still have ups and downs on it, just like everyone does. People who aren't on Sertraline have good days and bad days, so will you.

I think that when you first start taking an anti depressant, and it first starts to kick in, you can feel almost euphoric that the black cloud has lifted a little. For me, I think it had been so long since I'd felt 'normal' that when the dooms lifted a little bit I couldn't believe how light and amazing I felt. After a while though I got used to it and didn't feel so amazing a ny more.

Ive never taken more than 50mg of sertraline but have been on it for two and a half years now. I still feel anxious every day, but usually cope with it. At the minute Im feeling a bit low because my daughter is having a few problems which are worrying me, and as usual I'm struggling to keep things in perspective.

Wow... I've rambled on there!! What I'm trying to say is that,yes, blips are normal. The meds don't stop you feeling things, or take all your troubles away,they just help you to cope a bit better. Persevere and I'm sure you'll find they really help in the long run.

Bookworm13 Thu 28-Apr-16 14:15:05

Thank you ScarlettDarling for your kind and helpful words!

On Monday, that is exactly how I felt - almost euphoric! As I say, yesterday was quite a good day but this morning wasn't great at all!

I've read that it can take at least 6-8 weeks for your body to settle on these meds, (and that includes if you've upped your dosage.)

I'm also attending CBT sessions. I will persevere!

Hope everything is ok with your daughter. X

ScarlettDarling Thu 28-Apr-16 14:28:14

Thanks xx

I actually had a real flare up of anxiety when I was undergoing CBT! Don't know if it was because I was really thinking about my anxiety instead of trying to distract myself from it as I usually would? Anyway, when the CBT was over, I felt calmer again!! It didn't really do much for me but I know other people who swear it's the best thing ever, so keep going with it.

Bookworm13 Thu 28-Apr-16 14:39:18

Thank you - I will do.

One of my friends has been on Prozac for seven years for anxiety but she said the CBT did nothing for her either.

I just want to try and manage/deal with it and if it means throwing everything but the kitchen sink at it, then I will!

X

ScarlettDarling Thu 28-Apr-16 15:50:13

Yep, that's the spirit!

The next thing I'm going to try is mindfulness. I've read a few books and would love to be in that place where I could take notice of what's going on in the moment rather than constantly thinking 'what if, what if??' It can be exhausting!

Hope the CBT works well for you xx

Bookworm13 Thu 28-Apr-16 16:09:14

You too - yes, I'm trying to crack this Mindfulness method as well! Good Luck! XX

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now